CSN Login
Members Online: 5

You are here

Night Sweats??

rmap59
Posts: 266
Joined: Jun 2007

Hey everyone,
Has anyone had night sweats while taking radiation and chemo. Could I be in menopause?? I am 47. I wake up several times during the night and have to get up and wipe myself off. I know its August but my room is very cool. Could radiation or chemo cause this?? I told my onc and he said probably menopause. Has anyone been through this? God Bless All, Robin

StacyGleaso's picture
StacyGleaso
Posts: 1249
Joined: Mar 2003

Yep, welcome to menopause. I hit it at the ripe age of 34. Fortunately, I cranked out all the kids I was interested in by then! lol

It eases with time, although I still keep the family a little chilly all year long when I tamper with the thermostat!

stacy

Shoda
Posts: 12
Joined: Oct 2005

I am 56 and Stage III survivor. I did not have radiation, but surgery & 6 mos. chemo - 5FU & Leucovorin. I was long past menopause when dx with colon cancer, yet once again during chemo suffered really bad night sweats that disappeared once I was 6 weeks out of chemo. Perhaps you are suffering the same fate as me (or, heaven forbid, a little of both.) Best of luck. Shoda

katienavs's picture
katienavs
Posts: 88
Joined: Nov 2006

Hi Robin,
I went into early menopause during radiation and the night sweats started pretty quickly. My ovaries were in the direct line of the pelvic radiation and I was told they would cease functioning within two weeks of radiation beginning. I was only 24. I hope your radiation oncologist and obgyn can help with the symptoms. Good luck.
Katie

davidsonxx's picture
davidsonxx
Posts: 137
Joined: Mar 2007

Depending where your tumor was located your ovaries may be getting zapped by the radiation. My tumor was at the junction of the sigmoid colon and rectum. I had a short course of high dose rad before my surgery that fried my ovaries and threw me into instant menopause.

If our ovaried were in the direct line of the rad you should have been told they would be damaged by the radiation. It may be that the combination of your age, residual radiation and chemo have all worked together to push you into menopause.

However some of the chemo does cause hot flashes for some women. I thought my hot flashes and night sweats were bad after surgery. They got worse on chemo. Like you I would wake up several times a night dripping wet. I finally went to my obgyn for help because I wasn't getting any sleep.

apache4's picture
apache4
Posts: 272
Joined: Jul 2007

I am 63, had a total hysterectomy for uterine cancer in '99 (have Stage IV colon now). I got really bad night sweats just from the chemo. I also had chills along with them...they kind of alternated...I think that the chills might have been from the Oxaliplatin.

Subscribe to Comments for "Night Sweats??"